Alert archive / Louisiana / Wind Advisories in 2013
Wind Advisory 2, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Feb 21, 2013, 4:25 AM CST for 5 parishes in Louisiana. It took effect at Feb 21, 2013, 9:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2013, 4:25 AM CST (10:25 UTC)
- In effect from
- Feb 21, 2013, 9:00 AM CST
- Expired
- Feb 21, 2013, 8:00 PM CST
- In force
- 11 hr
- Issued by
- NWS New Orleans, LA
Counties Assumption Parish, LA, Iberville Parish, LA, Saint Bernard Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2288 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
245 WWUS74 KLIX 211025 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 425 AM CST THU FEB 21 2013 ...GUSTY WINDS DEVELOPING FOR THE LATE MORNING AND AFTERNOON HOURS... .HIGH PRESSURE HAS MOVED EASTWARD TOWARD THE EAST COAST. LOW PRESSURE WAS DEVELOPING OVER TEXAS EARLY THIS MORNING. THE PRESSURE GRADIENT BETWEEN THE DEPARTING HIGH AND THE STRENGTHENING LOW PRESSURE WILL PRODUCE GUSTY WINDS LATE THIS MORNING AND THIS AFTERNOON ALONG THE MISSISSIPPI COAST...AND OVER PORTIONS OF SOUTHEAST LOUISIANA...MAINLY SOUTH OF INTERSTATE 10. AS A COLD FRONT MOVES INTO THE AREA BY EVENING...THE GRADIENT AND WINDS WILL WEAKEN. LAZ046-049-056>070-MSZ080>082-211830- /O.NEW.KLIX.WI.Y.0002.130221T1500Z-130222T0000Z/ IBERVILLE-ASCENSION-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST- UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS- UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...PLAQUEMINE...WHITE CASTLE...GONZALES... DONALDSONVILLE...PIERRE PART...LABADIEVILLE...PAINCOURTVILLE... LUTCHER...GRAMERCY...LAPLACE...RESERVE...THIBODAUX...RACELAND... LAROSE...DESTREHAN...NORCO...METAIRIE...KENNER...NEW ORLEANS... BELLE CHASSE...CHALMETTE...VIOLET...HOUMA...BAYOU CANE... CHAUVIN...DULAC...MONTEGUT...GALLIANO...CUT OFF...GOLDEN MEADOW... PORT SULPHUR...EMPIRE...YSCLOSKEY...BAY ST. LOUIS...WAVELAND... DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...OCEAN SPRINGS... MOSS POINT...GAUTIER...ST. MARTIN 425 AM CST THU FEB 21 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...SOUTHEAST WINDS WILL INCREASE TO 20 TO 25 MPH BY LATE MORNING WITH GUSTS TO 30 MPH OR HIGHER. * DURATION...THE GUSTY WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS BEFORE DIMINISHING THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
279 WWUS74 KLIX 211826 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1226 PM CST THU FEB 21 2013 ...GUSTY WINDS DEVELOPING FOR THE LATE MORNING AND AFTERNOON HOURS... .HIGH PRESSURE HAS MOVED EASTWARD TOWARD THE EAST COAST. LOW PRESSURE HAS BEEN DEVELOPING OVER TEXAS EARLY THIS MORNING. THE PRESSURE GRADIENT BETWEEN THE DEPARTING HIGH AND THE STRENGTHENING LOW PRESSURE WILL PRODUCE GUSTY WINDS THIS AFTERNOON ALONG THE MISSISSIPPI COAST...AND OVER PORTIONS OF SOUTHEAST LOUISIANA...MAINLY SOUTH OF INTERSTATE 10. AS A COLD FRONT MOVES INTO THE AREA BY EVENING...THE GRADIENT AND WINDS WILL WEAKEN. LAZ046-049-056>070-MSZ080>082-220000- /O.CON.KLIX.WI.Y.0002.000000T0000Z-130222T0000Z/ IBERVILLE-ASCENSION-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST- UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS- UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...PLAQUEMINE...WHITE CASTLE...GONZALES... DONALDSONVILLE...PIERRE PART...LABADIEVILLE...PAINCOURTVILLE... LUTCHER...GRAMERCY...LAPLACE...RESERVE...THIBODAUX...RACELAND... LAROSE...DESTREHAN...NORCO...METAIRIE...KENNER...NEW ORLEANS... BELLE CHASSE...CHALMETTE...VIOLET...HOUMA...BAYOU CANE... CHAUVIN...DULAC...MONTEGUT...GALLIANO...CUT OFF...GOLDEN MEADOW... PORT SULPHUR...EMPIRE...YSCLOSKEY...BAY ST. LOUIS...WAVELAND... DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...OCEAN SPRINGS... MOSS POINT...GAUTIER...ST. MARTIN 1226 PM CST THU FEB 21 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...SOUTHEAST WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 MPH OR HIGHER. * DURATION...THE GUSTY WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS BEFORE DIMINISHING THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
548 WWUS74 KLIX 212343 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 543 PM CST THU FEB 21 2013 ...GUSTY WINDS CONTINUING THROUGH THE EVENING HOURS... .A STRENGTHENING LOW PRESSURE SYSTEM WILL CONTINUE TO PRODUCE GUSTY WINDS THIS EVENING ALONG THE MISSISSIPPI COAST...AND OVER PORTIONS OF SOUTHEAST LOUISIANA...MAINLY SOUTH OF INTERSTATE 10. AS A COLD FRONT MOVES INTO THE AREA LATE THIS EVENING...THE STRONG GUSTY WINDS WILL WEAKEN. LAZ046-049-056>070-MSZ080>082-220200- /O.EXT.KLIX.WI.Y.0002.000000T0000Z-130222T0200Z/ IBERVILLE-ASCENSION-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST- UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS- UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...PLAQUEMINE...WHITE CASTLE...GONZALES... DONALDSONVILLE...PIERRE PART...LABADIEVILLE...PAINCOURTVILLE... LUTCHER...GRAMERCY...LAPLACE...RESERVE...THIBODAUX...RACELAND... LAROSE...DESTREHAN...NORCO...METAIRIE...KENNER...NEW ORLEANS... BELLE CHASSE...CHALMETTE...VIOLET...HOUMA...BAYOU CANE... CHAUVIN...DULAC...MONTEGUT...GALLIANO...CUT OFF...GOLDEN MEADOW... PORT SULPHUR...EMPIRE...YSCLOSKEY...BAY ST. LOUIS...WAVELAND... DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...OCEAN SPRINGS... MOSS POINT...GAUTIER...ST. MARTIN 543 PM CST THU FEB 21 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING... * TIMING...SOUTHEAST WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 MPH OR HIGHER. * DURATION...THE GUSTY WINDS WILL CONTINUE THROUGH THE EVENING HOURS BEFORE DIMINISHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 32
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Feb 20, 11:54 PM CST, 4 hours 31 minutes earlier.
Area forecast discussion, Feb 20, 11:54 PM CST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1154 PM CST WED FEB 20 2013
.AVIATION...
WARM FRONTOGENSIS UNDERWAY ACROSS THE WEST GULF IN RESPONSE TO
LARGE CYCLONE DEVELOPING IN THE TEXAS HIGH PLAINS. THIS WILL BRING
A LOWERING OF CEILINGS DURING THE NIGHT TO MVFR LEVELS BY DAYBREAK
FOR TERMINALS NEAR THE COAST AND EARLY MORNING HOURS FARTHER
INLAND. COLUMN WILL HAVE TO MOISTEN SIGNIFICANTLY FROM CURRENT
DRYNESS AND MODELS SUGGEST THIS TO OCCUR RATHER QUICKLY DURING THE
MORNING. THUNDERSTORMS ARE EXPECTED IN THE AFTERNOON AND MAY CARRY
INTO THE EVENING BUT LIMITED MENTION IN TAFS TO MOST LIKELY 4 HOUR
PERIOD. THIS CAN BE ADJUSTED IN SUBSEQUENT ISSUANCES. 24/RR
&&
.PREV DISCUSSION... /ISSUED 330 PM CST WED FEB 20 2013/
SHORT TERM...
NOT A WHOLE LOT GOING ON FOR THE REST OF THE DAY THROUGH TONIGHT.
EASTERLY FLOW IS FAIRLY WELL ESTABLISHED ACROSS THE AREA. SFC
DEWPOINTS WILL BE SLOWLY INCREASING OVERNIGHT AS RIDGE TO THE NORTH
STARTS SLIDING EASTWARD AND SFC TROUGH BEGINS NUDGING EASTWARD INTO
THE AREA. THIS ALONG WITH CLOUD COVER ON THE INCREASE WILL KEEP
TEMPS FROM FALLING QUITE AS MUCH AS THEY DID LAST NIGHT. EXPECT
AROUND A 10 DEGREE RISE IN NIGHTTIME LOWS AND RIGHT AT AROUND MEX
FCST TEMPS.
MOVING INTO THURSDAY WILL BE THE MOST COMPLEX PORTION OF THE
FORECAST. IN SHORT...A WARM FRONT WILL FIRST MOVE ACROSS SOUTHEAST
LOUISIANA DURING THE DAY AND THEN A COLD FRONT WILL TRACK ACROSS THE
CWA AND STALL ALONG THE COASTLINE. SHOWERS AND THUNDERSTORMS WILL
DEVELOP IN THE WARM SECTOR AHEAD OF THE APPROACHING COLD FRONT. THE
PROBLEM LIES IN THE TIMING OF ALL THIS. IF THE GFS IS RIGHT...THE
WARM FRONT WILL BE SLOWER TO BRING MOISTURE RICH AIR TO THE CWA WITH
THE COLD FRONT QUICKLY COMING IN DURING THE AFTN HOURS...THERE WON/T
BE A TREMENDOUS AMOUNT OF TIME TO BUILD INSTABILITY AND THUS SEVERE
POTENTIAL WILL BE LIMITED. ECMWF IS SLIGHTLY SLOWER WITH THE
APPROACH OF THE COLD FRONT WHICH GIVES THE MOISTURE A LITTLE MORE
TIME TO BUILD INTO THE AREA. ITS NOT MUCH BUT ENOUGH TIME FOR WARM
NOSE IN THE LOWER LEVELS...PER MODEL SOUNDINGS...FOR STRONG WIND
SHEAR WITH HELICITIES OF OVER 500M2/S2 AND ML CAPE VALUES TO BE
REALIZED. OTHERWISE...WILL JUST BE STUCK WITH VERY ELEVATED
THUNDERSTORMS. SO WHICH WAY WILL THINGS GO? GFS DOES GET SUPPORT
FROM THE SREF FOR THE FASTER SOLUTION WITH MORE LIMITED SEVERE
DEVELOPMENT. THINKING IS THAT COULD END UP WITH SOMETHING MORE LIKE
SEVERE STORMS WILL DEVELOP OVER SW TO SOUTH CENTRAL LA...TRACK
EASTWARD ACROSS THE ATCHAFALAYA BASIN INTO OUR CWA AND THEN WEAKEN
AS IT THEY GET TO AROUND THE I-55 CORRIDOR LONGITUDE. ALL MODES OF
SEVERE WEATHER WILL BE POSSIBLE.
LONG TERM...
SOUTHWESTERLY UPPER LEVEL FLOW PATTERN NOT EXPECTED TO CHANGE MUCH
THROUGH THE WEEKEND AND COULD LEAD TO AN EXTENDED WET PERIOD AGAIN
FOR THE THE AREA. MODELS HAVE COME INTO BETTER AGREEMENT ON THIS
SOLUTION. COLD FRONT WILL STALL THURSDAY NIGHT ALONG THE COASTAL
WATERS. A WEAK SFC LOW WILL RIDE ALONG THIS BOUNDARY FRIDAY AND FIRE
OFF ANOTHER ROUND OF SHOWERS AND NON-SEVERE THUNDERSTORMS. WEAK
UPPER TROUGH WILL SWING THROUGH FRIDAY NIGHT INTO SATURDAY WHICH
WILL PUSH THE FRONT OFFSHORE. THE BOUNDARY WILL THEN RETROGRADE
BACK NORTHWARD ACROSS THE CWA SUNDAY. 100+KNOT JET OVER THE AREA
ALONG WITH INCREASING INSTABILITY WILL BRING ANOTHER CHANCE OF
SEVERE WEATHER TO THE AREA SUNDAY NIGHT. DEEP UPPER TROUGH AND
ASSOCIATED STRONG COLD FRONT WILL SWEEP THROUGH MONDAY TO FINALLY
CLEAR US OUT.
THROUGH THE NEXT 5 DAYS...3 TO 5 INCHES COULD VERY WELL IMPACT THE
AREA. FLOOD WATCH IS NOT COMPLETELY OUT OF THE QUESTION AS SO MUCH
RAIN HAS FALLEN ACROSS WESTERN HALF OF THE CWA THIS WINTER.
MEFFER
AVIATION...
VFR CONDITIONS WILL PERSIST THROUGH THE REST OF THE DAY BUT AROUND
06Z AND AFTER MOISTURE WILL INCREASE ACROSS THE REGION AND CIGS WILL
LOWER WITH MVFR CIGS POSSIBLE BETWEEN 8-15Z. WINDS WILL ALSO
INCREASE TOMORROW MORNING AFTER SUNRISE. RAIN SHOULD MOSTLY HOLD OFF
UNTIL 18Z TOMORROW.
CAB
MARINE...
LEESIDE SURFACE TROUGH IS SLOWLY DEEPENING ACROSS FAR WEST TEXAS
INTO NEW MEXICO. MEANWHILE...SURFACE RIDGE TO THE NORTH STILL
EXTENDS WELL INTO THE GULF. THIS IS RESULTING IN GRADIENT WINDS
ACROSS THE COASTAL WATERS. HAVE MADE A FEW CHANGES TO CURRENT SMALL
CRAFT ADVISORY AND EXERCISE CAUTION BASE ON CURRENT OBSERVATIONS.
SCY WILL PERSIST NOW THROUGH TOMORROW FOR OUTER WATERS WEST OF THE
MS RIVER. EAST OF THE RIVER ALONG WITH SOUNDS AND TIDAL LAKES WILL
SEE EXCISE CAUTION WINDS NOW THROUGH TMR MORNING...THEN SMALL CRAFT
THROUGH THE DAY THURSDAY. A COLD FRONT WILL MOVE INTO THE AREA
THURSDAY AFTERNOON WHICH WILL WEAKEN THE ONSHORE FLOW. EXPECT THIS
BOUNDARY TO STALL ACROSS THE AREA THROUGH FRIDAY...PUSH OFF SHORE
THEN COME BACK AS A WARM FRONT SUNDAY. FINALLY...A STRONG COLD FRONT
WILL SWEEP THROUGH THE AREA MONDAY WHICH WILL LIKELY BRING OFFSHORE
WINDS UP TO AROUND ADVISORY CRITERIA.
MEFFER
DECISION SUPPORT...
DSS CODE...BLUE
DEPLOYED...NONE
ACTIVATION...NONE
ACTIVITIES...SLURRY SUPPORT
MONITORING RIVER FLOODING
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 43 65 56 72 / 10 80 50 50
BTR 49 74 59 74 / 10 90 50 50
ASD 47 69 64 74 / 10 70 70 80
MSY 53 71 64 73 / 10 80 70 80
GPT 47 68 64 73 / 10 60 90 80
PQL 43 68 63 74 / 10 50 80 80
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY FROM 6 AM THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 AM THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Feb 20, 8:17 PM CST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 817 PM CST WED FEB 20 2013 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-220230- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 817 PM CST WED FEB 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SMALL CRAFT ADVISORIES WILL BE IN EFFECT FOR MARINE ZONES WEST OF THE MISSISSIPPI RIVER OVERNIGHT. SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION FOR MARINE ZONES EAST OF THE MISSISSIPPI AND PROTECTED WATERS OVERNIGHT. SEVERAL RIVER FLOOD WARNINGS REMAIN IN EFFECT ACROSS THE AREA. REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER COLD FRONT WILL MOVE INTO THE AREA ON THURSDAY...BRINGING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA LATE THURSDAY AFTERNOON AND THURSDAY NIGHT. ALL MODES OF SEVERE WEATHER ARE POSSIBLE. SMALL CRAFT ADVISORIES ARE LIKELY AHEAD OF THE COLD FRONT ON THURSDAY. THE FRONT IS EXPECTED TO BECOME STATIONARY NEAR THE MISSISSIPPI AND LOUISIANA COASTS FRIDAY. ANOTHER WAVE OF LOW PRESSURE WILL PROVIDE THE FOCUS FOR SHOWERS AND THUNDERSTORMS FRIDAY... PRODUCING HEAVY RAIN. TWO TO THREE INCHES OF RAIN COULD OCCUR ACROSS MUCH OF THE AREA THURSDAY AND FRIDAY. AFTER THE COLD FRONT FINALLY GETS ANOTHER PUSH SOUTHWARD FRIDAY NIGHT A THIRD AREA OF LOW PRESSURE WILL LIFT THE FRONT BACK TO THE NORTH THROUGH THE AREA SUNDAY. ANOTHER BOUT OF HEAVY RAIN AND POTENTIAL SEVERE WEATHER IS POSSIBLE SUNDAY AFTERNOON AND SUNDAY NIGHT. THIS POTENTIAL THREAT WILL CONTINUE TO BE MONITORED. REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR ONGOING FLOODING AT SEVERAL LOCATIONS THROUGH THE OUTLOOK PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...BUT THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY THURSDAY AFTERNOON AND EVENING.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 3:27 PM CST | Special Marine Warning | LIX | 93 min |
Nearby
Wind Advisories in Louisiana, 2013Wind Advisories in Mississippi, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.